Alert archive / Pennsylvania / Winter Storm Warnings in 2007

Winter Storm Warning 4, NWS Pittsburgh, PA

April 16, 2007

NWS Pittsburgh, PA issued this winter storm warning at Apr 16, 2007, 7:44 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2007, 7:44 PM EDT (23:44 UTC)
Expired
Apr 17, 2007, 2:00 AM EDT
In force
6 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KPBZ 162344
WSWPBZ

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
744 PM EDT MON APR 16 2007

MDZ001-PAZ030-032-WVZ023-041-170600-
/O.UPG.KPBZ.SN.Y.0011.000000T0000Z-070417T0200Z/
/O.NEW.KPBZ.WS.W.0004.070416T2344Z-070417T0600Z/
GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
744 PM EDT MON APR 16 2007

...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 2 AM EDT TUESDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

THIS WARNING IS PRIMARILY FOR THE HIGHEST RIDGE TOPS ACROSS THE
WARNING COUNTIES. 

HEAVY SNOW WILL CONTINUE TO FALL OVER THE RIDGE TOPS INTO EARLY
TUESDAY MORNING. TOTAL SNOWFALL OF 6 TO 10 INCHES IS POSSIBLE.
THESE HEAVY SNOW ACCUMULATIONS WILL BE FOCUSED ON THE HIGHEST
RIDGE TOPS...AS SURFACE TEMPERATURES IN THE LOWER ELEVATIONS
REMAIN TOO WARM. MUCH LOWER ACCUMULATIONS ARE POSSIBLE ACROSS THE
LOWER ELEVATIONS.

STRONG WINDS WITH GUSTS UP TO 45 MPH WILL ALSO LEAD TO BLOWING
AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Apr 16, 2:09 PM EDT, 5 hours 35 minutes earlier.

Area forecast discussion, Apr 16, 2:09 PM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT MON APR 16 2007

.SHORT TERM /TODAY THROUGH TUESDAY/...
A STRONG LOW PRESSURE CENTER LOCATED OVER THE EAST COAST WILL
CONTINUE TO WRAP MOISTURE INTO THE AREA TONIGHT. THIS WILL GIVE LOW
CLOUDS THROUGH TOMORROW. OCCASIONAL SNOW SHOWERS WILL REMAIN IN THE
FORECAST FOR THE NORTH AND MOUNTAINS...HOWEVER THE FURTHER SOUTHWEST
YOU GO THE LESS LIKELY THAT THE SNOW SHOWERS WILL BE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LAST PIECE OF ENERGY SLIDING DOWN BACKSIDE OF NORTHEAST TROF LATER
TUESDAY NIGHT AND WEDNESDAY WITH LOW CHC POPS. THEN A GRADUAL
WARMING TREND INTO THE WEEKEND AS UPPER TROF IS REPLACED BY
RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE. TEMPERATURES WILL
BE BACK TO NEAR NORMAL BY LATE WEEK AND REACH ABOVE NORMAL SUNDAY
AND MONDAY. NEXT SYSTEM APPROACHES FOR SHOWER CHANCE MONDAY.

&&

.AVIATION /18Z-18Z/...
STRONG LOW PRESSURE SYSTEM WILL PERSIST OVER THE EAST COAST TODAY.
LOW LEVEL MOISTURE AND PRECIPITATION WILL CONTINUE TO WRAP AROUND IT
INTO FORECAST AREA TODAY. NORTHERN AND EASTERN AREAS ANTICIPATE IFR
TO MVFR CIGS...PRIMARILY MVFR ELSEWHERE. WIND GUSTS WILL REMAIN HIGH
THIS AFTERNOON...WITH 30 TO 35KT GUSTS EXPECTED...HOWEVER THEY WILL
BEGIN TO DIMINISH SOME OVERNIGHT AS MIXING DIES AND THE LOW PULLS A
LITTLE BIT FURTHER EASTWARD. AREAS OF IFR TO MVFR VSBY WILL BE
POSSIBLE IN PRECIPITATION AND FOG THIS AFTERNOON AND EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ001.

     SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ001.

OH...NONE.
PA...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ030-032.

     SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ030-032.

WV...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ023-041.

     SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ023-041.

&&

66/10/66
Hazardous weather outlook, Apr 16, 5:06 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EDT MON APR 16 2007

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-WVZ001>004-012-021-022-170915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-
506 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN
PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ001-PAZ030-032-WVZ023-041-170915-
GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
506 AM EDT MON APR 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY.
FOR TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 1:16 PM EDTSnow AdvisoryPBZ6 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2007Winter Storm Warnings in West Virginia, 2007Winter Storm Warnings in Maryland, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.